Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anyone had success on Effexor XR? YES!

Posted by Organicgrll on October 6, 2004, at 10:37:59

In reply to Re: Anyone had success on Effexor XR? YES!, posted by fork on October 4, 2004, at 20:57:06

Hi Everyone! I have been reading your message board for a few days and decided to register and post my own. I am in the process of withdrawing from Effexor XR and boy does it suck! However, I am more determined than ever after reading some of the health effects that many of you have suffered. I have been on it since July 2002. It definitely saved my life (At that point, I had given up on life and was planning death by my own hand) but I would have appreciated a fuller disclosure of the health effects and withdrawal difficulties associated with Effexor XR.

During the course of my treatment and withdrawal from Effexor XR, I have suffered electrical "shock" sensations in my muscles and brain, "jiggly eyeballs", nausea, vertigo, anorgasmia (which really disturbed me), lack of interest in sex (very bad), muscle and joint pain and weakness, and a general feeling that everything around me was moving too fast - like my brain could not process everything quickly enough to keep up. The side effects would go away after a few weeks at a new dose. Of course, now they are back as withdrawal continues.

I was up to 225 mg/day and tapered to 37.5 mg/day over a period of three months. I took my last dose on Thursday, September 30th. Right now, I feel like I have been hit by the crazy train. I had to miss work today and I feel terrible about it. But, I have a one hour commute and cannot safely drive with these "eyeball jiggles" and muscle tremors. In addition, I can go from pissed off, homicidal rage to hysterical crying in a nanosecond! Not helpful when trying to interact with co-workers and supervisors (AKA "normal people"). I have seen that it is hard for someone who has never been exposed to or experienced depression to understand. They just think I can "snap out of it". If only they knew that the only thing I want to snap at the moment was their neck!

Can anyone give me hope as to when these withdrawal symptoms may ease up or end? It hasn't even been a week yet and I don't want to miss more work. I am single and only have one income so I need my job!

Also, I wonder if any of you that have had persistent, repetitive depressive episodes over a long period of time (12 years) have ever been diagnosed as bipolar. My newest Psychdoc (with health insurance the way it is - it is hard to keep the same doc for very long) has suggested it to me as a possibility as to why I can never fully remiss from depression. She wants me to take Lamictal - an epilepsy drug that has apparently been found to help bipolar disease. Any feedback? Anyone taken this med because I am definitely more wary of prescriptions due to my experiences with Effexor XR.

Thanks for reading this long post and best of luck in pursuit of health and happiness to everyone!




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Organicgrll thread:13781